Tired all the time?

Hello everyone, hope everyone's doing great.

Ive been diagnosed with complex partial seizures and simple partial seizures, im being treated with levetiracetam and topiramate... My question is I feel completely drained and tired all the time, like I need to sleep and take naps between activities or else I cant function does anyone else experience this? please id love to know

10 Replies

oldestnewest
  • Hi

    I too have been diagnosed with complex and simple partial epilepsy. I'm currently only on Keppra (levetiracetam) and feel the same.

    x

  • Hi

    I used to be on Keppra but was also tired all the time. Stuggled to concentrate as so tired and couldnt be bothered to do much other than sleep on the weekends. I'm now on just a tiny dose of Kepra and a higher dose of lamotrigine and things are much much better.

    Good luck

  • Yes I used to feel that way too. They tried me on lots of different drugs & they all had similar side effects. I now take pregabalin & although I do get tired & I have to look after myself I love a pretty normal life. I have had to adapt my life though which I found tough at times. I now work 3 days a week rather than 5. I've had to learn to listen to my body & when it has had enough I just have to go home. If I am going out in the evening I have to be careful not to do too much during the day.

    It is most probably a side effect from your medication, if you're not happy go & see your consultant. Good luck xx

  • My son was diagnosed with similar a few years ago and all medication he tried made him terribly tired all the time. It is only since dropping all others and just taking LAMOTRIGINE that he has had his life back!! I do so hope this answers your query.

  • Raise your beliefs in the Holy Bible, and start exercising with good breathing activities. (ie) breathing in your nose when traveling with gravity, and breathing out your mouth when traveling against gravity. to keep your body relaxed in the stressful situations, and oxygen in your body when your cells are bursting. Epilepsy is a very physical condition, the fitter you become the easier your epilepsy becomes. God is with us, you just need to show a pure belief & faith for him.

  • Keppra xl is slow release and you don't have to be weaned of one to the other. This would stop the tired feeling.

  • Hi, actually Keppra XR (slow release) is what i take since day one combined with topiramate.

  • My son used to be tired all the time when on Tegretol retard, but now on Lamotrigine the tiredness has gone.

  • Hi Diane - I was diagnosed with epilepsy 10 years ago (I'm 67 now) I had full tonic/clonic seizures several times a week as well as partial complex ones every day! I was tried on several drugs - including Kepra - not only did they not work but several, including Kepra left me very, very tired! I now take Lamictal (Lamotrigine on maximum dosage of 500mgs daily (200am and 300pm) and although it leaves me with much less energy than before, it doesn't make me tired as such. Might be of interest to note that I live in France although I am Scottish and my G:P here has specified on my prescriptions that I must be given Lamictal (the branded drug) and not Lamotrigine (the generic one). She says there is evidence that there are slight differences between the two and research has shown that people who have side effects with Lamotrigine often do not have these problems when on Lamictal??

  • Thank you for your reply ive taken lamotrigine/lamictal before but for a short period of time. What my doctor says is that the effect of the drugs (the tiredness) should be gone in two or three weeks max but seeing everyones comments i dont think they do or maybe that feeling is part of the illness ??

You may also like...